Patient Questions

QUESTION

Can someone Become Hypersensitive to Botox?

Five years ago, I tried Botox migraines and cosmetic use. I liked the results for cosmetic but the jury was still out for migraines. Last year, on March, I decided to try a "migraine protocol” my neurologist recommended. Unlike the 20-27 units I was getting for cosmetic reasons, the protocol was for 100 units (all over the head). I experienced new and very scary side effects that included eye droop and swelling of the lids. One year has passed and I went to my dermatologist who has been administering the Botox for the past 5 years without problems. That night, I could feel the tingling in my face and left eye which was most effected before. Today, there was more eye drooping, burning eyes, and swollen lids. I have decided that I can no longer tolerate Botox. Am in danger of the eye droop not correcting itself since this is the second time? I received 21 units in the forehead and 12 units between the brows. Thank you!

ANSWER

Sensitivity to Botox

Thanks for your question - I have not seen acquired Botox sensitivity described in the literature. Eyelid drooping after Botox injection can happen in the medication is administered in the wrong area or if you have a significant amount of lid skin excess that your frontalis muscle is working to keep out of your line of site. You should discuss these issues with your injector. Consider speaking to another board certified dermatologist or plastic surgeon with experience in injecting. And certainly consider other techniques for management of migraines since you have had issues with this type of treatment. I hope this helps.

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us